U.S. doctors online nowAsk doctors free
A 24-year-old female asked:

I recently took diflucan thinking i had a yeast infection, but now i am taking metronidzole. my symptoms seem to be the same(burning, intense itching, discharge). is it possible i have something else? only been taking the medicine for a day.

1 doctor answer1 doctor weighed in
Dr. Silviu Pasniciuc
Internal Medicine 29 years experience
Yes: From symptoms to treatment, a diagnosis is always needed in order to connect them. While your symptoms are suggesting vaginitis, causes of which may be infectious and non infectious, the type of infection or condition remains unknown. By treating empirically you take the risk of delaying the right treatment. Seeing your doc for an exam and cultures as needed will be best in this situation.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Aug 5, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.